Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 165, NWS North Platte, NE

July 10, 2000Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2000, 4:14 PM MDT for Garden County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2000, 4:14 PM MDT (22:14 UTC)
Expired
Jul 10, 2000, 5:15 PM MDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Garden County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:17 PM MDTThunderstorm Wind 52 EOshkosh, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2000-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2000-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1665 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 102216
SVRLBF
NEC069-102315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 PM MDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 515 PM MDT

* AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF OSHKOSH...MOVING EAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  IN OPEN RANGELAND 6 MILES SOUTH OF LEWELLEN AROUND 500 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMELNT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

SHEETS/CLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:05 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 10, 1:05 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
205 PM CDT MON JUL 10 2000

...TEMPS/TSRA THE MAIN FCST CHALLENGES...

VISIBLE SATELLITE PICS INDICATING REMNANTS OF EARLY MORNING SW
CONVECTION MOVING ACROSS THE CENTRAL PART OF THE STATE WHILE LOW
CLOUDS REMAIN IN THE ONL-ANW-VTN ZONES. FURTHER W...ISENTROPIC LIFT
ON THE 320K SFC GENERATING MID CLOUDS RAPIDLY. 12Z SOUNDING FROM
LBF HAD > 1.5 INCHES PW WITH A WARM CLOUD DEPTH OF GREATER THAN 10K
FT. WITH 12Z ETA FCST SOUNDINGS INDICATING DEEP LAYER OF ERLY FLOW BY
EVENING...AND 10 KM ETA SHOWING K INDEX VALUES > 40...ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN.
CONVECTION DEVELOPING ALREADY WRN AND SRN CWA.

TRAJECTORY AR0UND UPPER HIGH WOULD BRING SHORT WAVES UP THRU CO INTO
LBF CWA...AND WATER VAPOR HINTS AT WAVE MOVING THRU CO ATTM. MID
LEVEL TEMPS HAVE COOLED FROM LAST NIGHTS CONVECTION...SO DON/T
BELIEVE CAPPING WILL BE A PROBLEM IN THE S AND W. POPS INCLUDED IN
THE NE AS WELL...BUT LATE.

TUES...MODELS STILL TRYING TO BUILD RIDGE WWD...BUT AS EACH SHORT
WAVE ROUNDS THE TOP...RIDGE IS FLATTENED SOME. WITH DOWNSLOPE AND
DRYING TO TAKE PLACE TUESDAY...CONVECTION SHOULD BE LIMITED TO ERN
HALF OF THE CWA...ALTHOUGH SWODY2 TAKES IN THE NRN ZONES. CAPE STILL
QUITE HIGH FROM VTN-BBW SO WILL PLAN ON PRECIP NEAR AND E OF THIS
LINE.

WED...AVN SEEMS TO GENERATE PRECIP WITH DEVELOPING UPSLOPE FLOW
TUESDAY NIGHT IN THE SW. BELIEVE THIS IS OVERDONE...BUT BY AFTERNOON
WED...A SITUATION SIMILAR TO TODAY LOOKS TO ARISE...WITH THE AVN
BRINGING IN A STRONG WAVE TO WRN NEB. WILL LEAVE WED DRY DURING THE
DAY...BUT WED NIGHT PERIOD TO EXTENDED.

FOR THE EXTENDED...WITH RIDGE DEVELOPING OVER ERN CO...SHOULD BE
HARD PRESSED TO SEE CONVECTION DIRECTLY UNDER RIDGE AXIS...AND
THINK RIDGE RUNNERS WILL BE TO THE E OF CWA. WILL WORD FRI AND SAT
AS DRY AND RISK THE FLIP-FLOP.

.LBF...NONnE

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:14 PM MDTSevere Thunderstorm WarningLBFThomas46 min
Jul 9, 6:54 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln66 min
Jul 9, 7:18 PM MDTSevere Thunderstorm WarningLBFBlaine, Thomas42 min
Jul 9, 7:52 PM MDTSevere Thunderstorm WarningLBFLincoln68 min
Jul 10, 4:33 PM MDTSevere Thunderstorm WarningLBFSheridan57 min
Jul 10, 5:45 PM MDTSevere Thunderstorm WarningLBFChase60 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.